MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIA45CTAV
Medical Device Problem Codes Break (1069); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#: unknown).Sigadaptstnd, sig power sigadaptstnd linear adapter (serial#: unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, preoperatively, while setting up/prior to firing issues, the jaws would not close completely.The reload was replaced to resolve the issue.There was no patient involvement.Medtronic's initial evaluation of the incident found that the egia handle had thick tissue.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual and functional evaluation found no notable condition related to reported condition.It was reported that the device was unable to perform clamp test.The reported issue could not be confirmed.The most likely cause could not be established from the information available.This issue may occur under the following conditions, application over tissue that is beyond the recommended thickness range.Application with an obstacle incorporated in the jaws.In any of these circumstances, it will become increasingly difficult to actuate the firing handle and the instrument return knobs will be difficult to retract.In addition, staples may not form properly and tissue may not be fully transected.The evaluation detected an unreported condition: of reload was able to cycle through the interlock and thick tissue that has no relationship to the reported condition.The product analysis noted evidence that the device was not used as intended.This issue was cause by excessive force being applied to the interlock component.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20346391
Report Number1219930-2024-04587
Device Sequence Number8046097
Product Code GDW
UDI-Device Identifier10884523003192
UDI-Public10884523003192
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEGIA45CTAV
Device Catalogue NumberEGIA45CTAV
Device Lot NumberN3E0754Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTE ON H11
Patient SexUnknown